Ohio, 2026

Hail and Damaging Wind in Ohio, March 26, 2026

March 26, 2026 · NWS PBZ · 13 events in 4 counties and zones

A southeastward moving cold front sparked thunderstorms in the afternoon and evening. Good moisture return for March pushed dew points above 60 degrees with air temperatures in the mid 70s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A southeastward moving cold front sparked thunderstorms in the afternoon and evening. Good moisture return for March pushed dew points above 60 degrees with air temperatures in the mid 70s. A 1000-1500 J/kg MUCAPE gradient nosing in from the west with potent EBWD values of 50-60 knots supported severe thunderstorms with large hail up to golf ball size, sporadic wind damage, and urban flooding with training storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 26, 1:06 PM EST, 6 hours 24 minutes earlier. Its key messages:

  • 1) Showers and thunderstorms late today and tonight along a strong cold front. Some storms could be severe. 2) Locally heavy rainfall could cause flooding tonight into early Friday.
Area forecast discussion, Mar 26, 1:06 PM EST, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
206 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
The Enhanced Risk for severe thunderstorms this evening into tonight
has been expanded east into Hancock County, WV and western portions
of Mercer, Lawrence, and Beaver Counties (PA). A Wind Advisory has
been issued for eastern Preston and Tucker Counties for gusts up to
50-55 mph.

The potential for flooding has increased, with portions of eastern
Ohio, northern WV panhandle, and western PA being upgraded to a
Slight Risk for flooding.

&&

.KEY MESSAGES...
1) Showers and thunderstorms late today and tonight along a
strong cold front. Some storms could be severe.

2) Locally heavy rainfall could cause flooding tonight into
early Friday.

&&

.DISCUSSION...
KEY MESSAGE 1...

A cold front is progged to be situated from northern Indiana
extending ENE'ward through southern Lake Erie by late
afternoon/early evening. Shear and instability building ahead of the
front should result in showers and thunderstorms. A band of showers
and thunderstorms will drop southeastward across the region this
evening as the front progresses.

A low and mid level jet will result in increasing shear ahead of the
front, with 65-75kt from 0-6km. There could be a few cells out ahead
of the main line as well. A slight veering wind profile, and
resulting curved hodographs, indicate the potential for rotation in
some of these storms. MUCAPE is progged from 500 to 1000 J/kg. With
the amount of shear also in place, this will bring the potential for
severe storms with the line as well. The main hazards with the line
of storms are expected to be damaging winds, though some large hail
and isolated tornadoes are also possible.

The Storm Prediction Center has extended the Enhanced Risk, or level
3 out of 5, for severe storms expanded  east into Hancock County, WV
and western portions of Mercer, Lawrence, and Beaver Counties (PA).
This seems reasonable with a more favorable time of arrival of the
storms (earlier in the evening), maximizing the available
instability.

Shear and instability should gradually wane by late evening into the
overnight, as the front gradually moves southeastward.
The speed of the front itself will likely be slow with the flow
aloft nearly parallel to the front. Expect the severe potential to
be south of PIT by midnight, ending during the early overnight
hours. Rain and a few embedded thunderstorms will then continue, and
could result in a flood potential (see key message 2.)

KEY MESSAGE 2...

As mentioned above, a slow progression to the cold front could
result in multiple rounds of heavy rainfall, from convection and
post frontal heavy rain. A band of PWATS ranging from 1.2 to 1.4 is
expected to persist along the slow moving front overnight. Current
probabilities show a 45%-65% chance of at least 1.5 inches of rain
along the I-70 corridor extending northward to Columbiana-Beaver-
Butler counties.

Flash Flood Guidance is general 2 inches over 6 hours, with 3 hours
values generally 1.5 inches. A flash flood watch is possible later
tonight. Probabilistic guidance, both from NBM and HREF, have been
consistent in depicting this heavy rain potential. Stream/creeks
will likely remain elevated through the rest of Friday into Saturday
due to runoff from the expected rainfall.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions continue through much of the day before the
arrival of thunderstorms in advance of a cold front this
evening. A line of storms is expected to advance south, nearing
FKL around 22Z, and to PIT in the 00-01Z timeframe. A few
isolated thunderstorms are possible in advance of this feature
during the late afternoon, but confidence is too low to include
at this time. Heavy rain is expected after initial storm
arrival, eventually clearing from north to south after around
09z.

Cig and vis restrictions are expected with the showers and
storms. Widespread MVFR should spread south through the evening,
with a brief period of IFR ceilings in more stratiform rain
after around 04Z. Storms may initially be strong to severe,
producing damaging winds and hail in the vicinity of terminals.

Ceilings should improve through Friday morning behind the
exiting rain, with VFR return anticipated areawide before 18z
Friday.

Outlook...
High pressure will build across the Ohio Valley Friday through
Sunday, keeping general VFR in the forecast. Rain chances and
associated restrictions return Monday into Tuesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory from 11 PM this evening to 4 AM EDT Friday for
     WVZ512-514.

&&

DISCUSSION...WM/Lupo
AVIATION...Hefferan/Rackley
Hazardous weather outlook, Mar 26, 4:21 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
521 PM EDT Thu Mar 26 2026

PAZ007-008-014-015-021-022-029-073-074-272130-
Mercer-Venango-Butler-Clarion-Allegheny-Armstrong-Washington-
Westmoreland-Higher Elevations of Westmoreland-
521 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for western Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, there is a Marginal Risk (Level 1 out of 4) for
localized flooding issues due to heavy rain in thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ016-077-078-272130-
Jefferson PA-Indiana-Higher Elevations of Indiana-
521 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Tonight.

Showers and thunderstorms are expected along and ahead of a cold
front this evening. In addition to possible strong to severe storms,
there is a Marginal Risk (Level 1 out of 4) for localized flooding
issues due to heavy rain in thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ512-514-272130-
Eastern Preston-Eastern Tucker-
521 PM EDT Thu Mar 26 2026

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Additionally, showers and thunderstorms are expected along and ahead
of a cold front this evening. Strong to severe storms will be
possible, and there is a Marginal Risk (Level 1 out of 4) for
localized flooding issues due to heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ069-PAZ009-031-075-076-WVZ004-012-021-509>511-513-272130-
Monroe-Forest-Greene-Fayette-Higher Elevations of Fayette-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Western Tucker-
521 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected along and ahead of a cold
front this evening. Strong to severe storms will be possible, and
there is a Marginal Risk (Level 1 out of 4) for localized flooding
issues due to heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048>050-057>059-PAZ013-020-WVZ001>003-272130-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Lawrence-Beaver-Hancock-Brooke-Ohio-
521 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, there is a Slight Risk (Level 2 out of 4) for flooding
issues due to heavy rain in thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ068-272130-
Noble-
521 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are expected along and ahead of a cold
front this evening. Strong to severe storms will be possible, and
there is a Marginal Risk (Level 1 out of 4) for localized flooding
issues due to heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The Cleveland radar (KCLE), 99 km away, was scanning. The volume nearest the first event began at 00:26 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
March 26, 7:30 PM EST
Where
Tuscarawas County, 0.59 mi WNW of Winfield
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.553, -81.561

Report of wind destroying a barn and outbuildings at a residence. Picture provided allows for estimated wind of 60-70 mph.

Hail, Tuscarawas

When
March 26, 7:43 PM EST
Where
Tuscarawas County, 0.81 mi E of Southside
Measured
1.75 in hail
Reported by
Public
Coordinates
40.481, -81.435

Hail, Tuscarawas

When
March 26, 7:43 PM EST
Where
Tuscarawas County, 0.7 mi NNE of Southside
Measured
1.5 in hail
Reported by
Public
Coordinates
40.490, -81.446

Hail, Carroll

When
March 26, 7:55 PM EST
Where
Carroll County, 1.81 mi ENE of Leesville Res
Measured
1 in hail
Reported by
Public
Coordinates
40.492, -81.189

Hail, Jefferson

When
March 26, 8:20 PM EST
Where
Jefferson County, 0.98 mi SW of Unionport
Measured
1 in hail
Reported by
Public
Coordinates
40.339, -80.861

Hail, Jefferson

When
March 26, 8:20 PM EST
Where
Jefferson County, 1.71 mi NW of Creswell
Measured
1 in hail
Reported by
Public
Coordinates
40.389, -80.800

Hail, Jefferson

When
March 26, 8:23 PM EST
Where
Jefferson County, 0.23 mi W of Creswell
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.370, -80.784

Hail, Jefferson

When
March 26, 8:25 PM EST
Where
Jefferson County, 0.25 mi NNE of Brentwood Estates
Measured
1 in hail
Reported by
Public
Coordinates
40.383, -80.728

Hail, Coshocton

When
March 26, 8:30 PM EST
Where
Coshocton County, 2.25 mi S of Mohawk Vlg
Measured
1.5 in hail
Reported by
Public
Coordinates
40.288, -82.086

Hail, Coshocton

When
March 26, 8:30 PM EST
Where
Coshocton County, 2.35 mi SSW of Mohawk Vlg
Measured
1.5 in hail
Reported by
Public
Coordinates
40.289, -82.098

Hail, Jefferson

When
March 26, 8:34 PM EST
Where
Jefferson County, 1.12 mi NNW of Gould
Measured
1 in hail
Reported by
Public
Coordinates
40.336, -80.655

Hail, Jefferson

When
March 26, 8:35 PM EST
Where
Jefferson County, 0.6 mi E of Mingo Jct
Measured
1 in hail
Reported by
Public
Coordinates
40.321, -80.609

Hail, Coshocton

When
March 26, 8:40 PM EST
Where
Coshocton County, 2.47 mi N of Willowbrook
Measured
1 in hail
Reported by
Public
Coordinates
40.256, -81.925

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323434, 1323435, 1323436, 1323437, 1323439, 1323441, 1323440, 1323442, 1323443, 1323444, 1323446, 1323445, 1323447.